How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Scott Nimmo Your Own Question
Dr Scott Nimmo
Dr Scott Nimmo, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 20257
Experience:  BVMS, MRCVS. { Glasgow UK }
10315041
Type Your Dog Veterinary Question Here...
Dr Scott Nimmo is online now
A new question is answered every 9 seconds

I have a male greyhoubd who is 51/2 yrs old and 74lb. He is

Customer Question

I have a male greyhoubd who is 51/2 yrs old and 74lb. He is on synthroid 300mcg 1.5 tablets twice daily and 1/2 tab of dextab once daily. My femal greyhound is on the same dose of synthroid. I accidentally gave him my females synthroid. He has now had a double dose tonight. What should I do?
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr Scott Nimmo replied 1 year ago.
Hello Sharon, This is just a quick note to let you know that I am locked on to your question and am working on it now. I am a small animal vet with many years experience in treating dogs and rest assured I will do my best to answer your question to your satisfaction today. You can expect a written reply sometime within the next five to ten minutes or so. We also have the option to talk things over by telephone or via an internet service such as Skype. Please get back to me if this is more convenient for you. { There is a small extra charge for phone calls } Regards, *****
Expert:  Dr Scott Nimmo replied 1 year ago.
Hello again Sharon, I have worked out an answer for you below ... 1. Good news! : Synthroid (levothyroxine) has a very high margin of safety in the dog so much so that this sort of one of accidental overdose will be very unlikely to affect Travis in any way. There are no special measures you need take in this sort of situation. 2. Just give him his next regular dose at the correct time and take it from there. 3. However I should be available online for you the next four or five hours today so please do not hesitate to get straight back to me in the very unlikely event that Travis's condition changes in any way or you would like to talk things over with me furtherI hope I have covered your question fully enough but if you would like further clarification or to talk things over a bit more then I will be on-line for the next hour or so and I will be more than pleased to continue working with you. Regards, ***** ***** be kind enough to rate my service to you after we have concluded our dialogue, such feedback helps me maintain the quality of my answers.